Alert archive / Indiana / Wind Advisories in 2009
Wind Advisory 10, NWS Northern Indiana
NWS Northern Indiana issued this wind advisory at Dec 8, 2009, 1:32 PM EST for 4 counties in Michigan; 21 counties in Indiana; 8 counties in Ohio. It took effect at Dec 9, 2009, 10:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 8, 2009, 1:32 PM EST (18:32 UTC)
- In effect from
- Dec 9, 2009, 10:00 AM EST
- Expired
- Dec 8, 2009, 10:24 PM EST
- In force
- Issued by
- NWS Northern Indiana
All 33 counties
Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.5 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- -86 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KIWX 081832 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 132 PM EST TUE DEC 8 2009 ...WINDY CONDITIONS ARE EXPECTED TO DEVELOP ON WEDNESDAY... .AN UNUSUALLY STRONG LOW PRESSURE SYSTEM WILL MOVE OUT OF THE CENTRAL PLAINS AND INTO THE GREAT LAKES BY WEDNESDAY...SUPPORTING A STRONG COLD FRONT THROUGH THE REGION. WINDS WILL SHIFT TO THE SOUTHWEST AND INCREASE DURING THE MORNING ON WEDNESDAY. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE LATE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-090245- /O.UPG.KIWX.HW.A.0002.091209T1200Z-091210T0600Z/ /O.NEW.KIWX.WI.Y.0010.091209T1500Z-091210T0600Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE... BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA... SPENCERVILLE 132 PM EST TUE DEC 8 2009 /1232 PM CST TUE DEC 8 2009/ ...WIND ADVISORY IN EFFECT FROM 10 AM EST /9 AM CST/ WEDNESDAY TO 1 AM EST /MIDNIGHT CST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM EST /9 AM CST/ WEDNESDAY TO 1 AM EST /MIDNIGHT CST/ THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: WINDS WILL INCREASE WEDNESDAY MORNING...WITH THE STRONGEST WINDS EXPECTED LATE WEDNESDAY MORNING THROUGH THE AFTERNOON. * WINDS: SUSTAINED WINDS OF 30 TO 40 MPH ARE POSSIBLE WITH GUSTS UP TO 50 50 MPH. * IMPACTS: WINDS OF THIS MAGNITUDE CAN BREAK TREE BRANCHES AS WELL AS POTENTIALLY CAUSE MINOR STRUCTURAL DAMAGE TO BUILDINGS. PERSONS SHOULD SECURE LOOSE OUTDOOR ITEMS AND USE EXTREME CAUTION WHEN DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ STEINWEDEL
2 follow-up statements
000 WWUS73 KIWX 081843 CCA NPWIWX URGENT - WEATHER MESSAGE...CORRECTION NATIONAL WEATHER SERVICE NORTHERN INDIANA 132 PM EST TUE DEC 8 2009 ...WINDY CONDITIONS ARE EXPECTED TO DEVELOP ON WEDNESDAY... .AN UNUSUALLY STRONG LOW PRESSURE SYSTEM WILL MOVE OUT OF THE CENTRAL PLAINS AND INTO THE GREAT LAKES BY WEDNESDAY...SUPPORTING A STRONG COLD FRONT THROUGH THE REGION. WINDS WILL SHIFT TO THE SOUTHWEST AND INCREASE DURING THE MORNING ON WEDNESDAY. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE LATE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-090245- /O.UPG.KIWX.HW.A.0002.091209T1200Z-091210T0600Z/ /O.NEW.KIWX.WI.Y.0010.091209T1500Z-091210T0600Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE... BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA... SPENCERVILLE 132 PM EST TUE DEC 8 2009 /1232 PM CST TUE DEC 8 2009/ ...WIND ADVISORY IN EFFECT FROM 10 AM EST /9 AM CST/ WEDNESDAY TO 1 AM EST /MIDNIGHT CST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM EST /9 AM CST/ WEDNESDAY TO 1 AM EST /MIDNIGHT CST/ THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: WINDS WILL INCREASE WEDNESDAY MORNING...WITH THE STRONGEST WINDS EXPECTED LATE WEDNESDAY MORNING THROUGH THE AFTERNOON. * WINDS: SUSTAINED WINDS OF 30 TO 40 MPH ARE POSSIBLE WITH GUSTS UP TO 50 MPH. * IMPACTS: WINDS OF THIS MAGNITUDE CAN BREAK TREE BRANCHES AS WELL AS POTENTIALLY CAUSE MINOR STRUCTURAL DAMAGE TO BUILDINGS. PERSONS SHOULD SECURE LOOSE OUTDOOR ITEMS AND USE EXTREME CAUTION WHEN DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ STEINWEDEL
000 WWUS73 KIWX 090324 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1024 PM EST TUE DEC 8 2009 ...EXTREMELY WINDY CONDITIONS WILL DEVELOP WEDNESDAY... .A NEAR RECORD LOW PRESSURE SYSTEM WILL MOVE OUT OF THE CENTRAL PLAINS AND INTO THE GREAT LAKES...SUPPORTING A STRONG COLD FRONT THROUGH THE REGION. WINDS WILL SHIFT WESTERLY AND INCREASE DURING THE MORNING ON WEDNESDAY. SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS OVER 60 MPH WILL DEVELOP LATE WEDNESDAY MORNING AND PERSIST THROUGH THE AFTERNOON. WINDS OF THIS MAGNITUDE CAN BREAK TREE BRANCHES AS WELL AS POTENTIALLY CAUSE MINOR STRUCTURAL DAMAGE TO BUILDINGS. PERSONS SHOULD SECURE LOOSE OUTDOOR ITEMS AND USE EXTREME CAUTION WHEN DRIVING HIGH PROFILE VEHICLES. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES ON THIS SITUATION. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-091130- /O.UPG.KIWX.WI.Y.0010.091209T1500Z-091210T0600Z/ /O.NEW.KIWX.HW.W.0005.091209T1500Z-091210T0000Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE... BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA... SPENCERVILLE 1024 PM EST TUE DEC 8 2009 /924 PM CST TUE DEC 8 2009/ ...HIGH WIND WARNING IN EFFECT FROM 10 AM EST /9 AM CST/ TO 7 PM EST /6 PM CST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM EST /9 AM CST/ TO 7 PM EST /6 PM CST/ WEDNESDAY. THIS REPLACES THE WIND ADVISORY. * TIMING: WINDS WILL INCREASE WEDNESDAY MORNING...WITH THE STRONGEST WINDS EXPECTED LATE WEDNESDAY MORNING THROUGH THE AFTERNOON. * WINDS: SUSTAINED WINDS OF 35 TO 45 MPH CAN BE EXPECTED WITH GUSTS EXCEEDING 60 MPH. * IMPACTS: WINDS OF THIS MAGNITUDE CAN BREAK TREE BRANCHES AS WELL AS POTENTIALLY CAUSE MINOR STRUCTURAL DAMAGE TO BUILDINGS. PERSONS SHOULD SECURE LOOSE OUTDOOR ITEMS AND USE EXTREME CAUTION WHEN DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ JC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Dec 8, 12:30 PM EST, 1 hour 2 minutes earlier.
Area forecast discussion, Dec 8, 12:30 PM EST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1230 PM EST TUE DEC 8 2009
.AVIATION...
LATEST KIWX RADAR SHOWING BAND OF -SN LIFTING NORTH OF KSBN WITH
ADDL ECHOS BEGINNING TO FILL IN TO THE SOUTH ALONG AND NORTH OF I70.
INITIAL TAF PERIOD TO BEGIN WITH NO MENTION OF PRECIP AT EITHER SITE
BUT MVFR AT KSBN FOR BR. STRONG LL ADVECTION TO MOVE PRECIP IN
RAPIDLY LATER THIS AFTERNOON WITH BRIEF PERIOD OF SNOW EXPECTED TO
QUICKLY TRANSITION OVER TO RAIN AS AREAS ALONG AND SOUTH OF US30
ALREADY AOA FREEZING. PASSAGE OF SFC LOW AFTER 12Z WED WILL SEE
RAPID INCREASE IN GRADIENT RESULTING IN STRONG SW FLOW WITH 25G35KT
GOING AT BOTH SITES.
&&
.SHORT TERM...
...POWERFUL WINTER STORM SYSTEM TO IMPACT THE REGION...
TODAY THROUGH WEDNESDAY NIGHT
POWERFUL UPPER LEVEL JET STREAK NOW ENTERING NEW MEXICO AS EVIDENCED
IN WATER VAPOR IS BEGINNING TO SUPPORT RAPID CYCLOGENESIS OVER THE
SOUTHERN ROCKIES. STAUNCH BAROCLINIC ZONE IN PLACE IN THE PRESENCE
OF AN ANOMALOUSLY STRONG UPPER LEVEL TROUGH WILL SET THE STAGE
FOR THE DEVELOPMENT OF A VERY IMPRESSIVE MID LATITUDE CYCLONE IN THE
PERIOD. GOMEX WILL BE WIDE OPEN WITH THIS SYSTEM SUPPORTING RAMPED
POSITIVE THETA-E ADV NORTH TOWARD THE REGION. IMPRESSIVE UPPER JET
STRUCTURE WITH 150+ KNOTS OF CYCLONICALLY CURVED FLOW WILL HELP IN
SUPPORTING WIDESPREAD MASSIVE LARGE SCALE ASCENT ACROSS MUCH OF THE
MIDWEST AND GREAT LAKES...SUPPORTING A VERY DEEP SFC CYCLONE DOWN TO
AROUND 980MB /AS INDICATED IN SEVERAL DETERMINISTIC MODELS/ BY WED
MORNING...NOT TO MENTION ADDITIONAL SUPPORT OF STRONG HEIGHT FALL
PROCESSES SUCH AS LATENT HEAT FLUX WITH A STRONG CONVECTIVE
COMPONENT EXPECTED. ALTHOUGH THE BULK OF WINTER WEATHER WILL STAY
WELL WEST OF THE FA...THERE WILL STILL BE A LARGE IMPACT TO THE FA
FROM THIS SYSTEM...NAMELY MIXED PRECIP CHANCES ON THE LEADING EDGE
OF THETA-E ADV /WITH SNOW ACCUMS POSSIBLE/ AND VERY STRONG WINDS ON
WED WITH HIGH WIND WARNING CRITERIA LIKELY TO REACHED. HAVE
PRIMARILY ADJUSTED THE FORECAST TO A NAM/SREF/GFS BLEND...WITH HIGH
RELIANCE ON PAST PAST ANALOGS...NAMELY THE 12-15-87 MIDWEST CYCLONE.
TODAY...SEVERAL EMBEDDED WEAK LEAD DISTURBANCES IN SW FLOW CONTINUE
TO SUPPORT INCREASING SNOW ACROSS THE MIDWEST AS EVIDENCE IN SAT AND
RADAR TRENDS HAVE INCREASED POPS THIS MORNING GIVEN EXPECTED
ADVECTION OF THESE DISTURBANCES INTO THE REGION. NEARLY SATURATED
COLUMNS WOULD OFFER LIGHT SNOW CHANCES THIS MORNING...ESPECIALLY
WEST WHERE UVM WILL BE GREATEST. WITH THE EJECTION OF THE SW CONUS
UPPER TROUGH...LL ADVECTIONS WILL INCREASE GREATLY THROUGH PV
REFLECTION. ORIENTATION OF THE UPPER JET IN WITH INCREASING UVM
LIKELY OWING TO STRONG POSITIVE DIFF VORTICITY ADVECTION IN
ADDITION TO SECONDARY JET STREAK CIRCULATIONS WILL SUPPORT INCREASED
SNOW CHANCES BY THIS AFTERNOON. PRECIP WILL INCREASE IN COVERAGE AND
INTENSIFY AS THE SYSTEM NEARS THE REGION THIS EVENING WITH STAUNCH
WAA SUPPORTING WARMING COLUMNS. MIXED PRECIP CHANCES WILL INCREASE
AS LL COLUMNS WARM ALOFT WITH SFC TEMPS AOA FREEZING. IN ADDITION
INCREASING INSTABILITY GIVEN INCREASED LARGE SCALE ASCENT AND THE
ADVECTION OF STEEP MID LEVEL LAPSE RATES OVER THE FA WILL SUPPORT A
CONVECTIVE COMPONENT...WITH SLEET AND HEAVY PRECIP CHANCES. FORECAST
MODELS SEEM TO BE A LITTLE AGGRESSIVE WITH PRECIP CHANGE OVER TO ALL
RAIN AS EVIDENCE IN DOMINANT PRECIP PROGS. CONCERNED THAT SNOW
ACCUMS MAY BE UNDERDONE...ESPECIALLY OVER THE NORTHERN ZONES. WITH
SNOW-WATER RATIOS EXPECTED AROUND 10:1 GIVEN WARM COLUMNS...HAVE
TOTALS OF 1-3 INCHES IN THE GRIDS ATTM...HIGHEST AMOUNTS NORTH.
CONCERNS FOR SNOW ACCUMS/MIXED PRECIP WITH ZR A POSSIBILITY GIVEN
SFC WETBULB T/S AROUND 30-31 F/AND THE FIRST MAJOR STORM OF THE
SEASON...HAVE DECIDED TO ISSUE A WW ADV. START TIME MAY BE A LITTLE
SOON WHEN EXAMINING SOME MODEL PROGS...BUT GIVEN THE ANOMALOUSLY
STRONG NATURE OF THIS SYSTEM...FEEL ADVECTION FIELDS MAY BE WELL
UNDERPLAYED AND PRECIP COULD START MUCH SOONER. PRECIP EXPECTED TO
BECOME ALL RAIN BY MIDNIGHT OR SO...AND SO HAVE ENDED THE ADV IN
THIS PERIOD. DID ADD THUNDER TO THE GRIDS GIVEN STRONG FLOW AND
MID LEVEL LAPSE RATES APPROACHING DRY ADIABATIC VALUES BY 06Z
PER AN ADVANCING HIGH DESERT EML. THIS ALSO FITS WITH PAST ANALOGS
AS EVIDENCE IN CIPS DATA.
WED...SHARP COLD FRONT WILL PUSH THROUGH THE FA IN THE AM WITH
POWERFUL CAA. SFC CYCLONE WITH CENTER PRESSURE DOWN TO 975 MB
POSSIBLE...WILL OFFER IMPRESSIVE MOMENTUM FIELDS. NAM H950
GEOSTROPHIC FLOW HIGHLIGHTS 85+ KNOTS...COINCIDENT WITH STRONG
CAA/12 MB PRESSURE GRADIENT ACROSS THE FA/UNDER NEARLY LINKED FLOW.
BUFR DATA SUPPORTS MOMENTUM TRANSFER OF 40 TO 45 KNOTS AT SFC...AN
IMPRESSIVE FEAT. HENCE...EXPECT VERY STRONG WINDS WITH SUSTAINED
WIND SPEED OF 30 TO 40 MPH AND GUSTS OVER 60 LIKELY WED AFTERNOON.
IN EXAMINING A STRONG ANALOG TO THIS EVENT /12-15-87/ WHICH WAS A
WEAKER SFC LOW...IT IS CLEAR THAT STRONG WINDS WERE WIDESPREAD WITH
50 TO 60 KNOT WIND GUSTS COMMON IN THAT EVENT. WILL LET THE WATCH
RIDE FOR NOW GIVEN THE PERIOD. SNOW CAN BE EXPECTED OVER THE
NORTHERN ZONES PER THE ADVECTION OF THE TAIL END OF THE DEFORMATION
ZONE WITH A STRONG LAKE REPONSE EXPECTED. HOWEVER...STRONG WIND
SPEEDS MAY LIMIT SNOWFALL AT FIRST. REGARDLESS...TRAVEL WILL BE
TREACHEROUS IN THE NORTH GIVEN EXPECTED BLOWING SNOW AND LOW VIS. A
HEADLINE WILL LIKELY BE NEEDED IN THIS PERIOD. LOOK FOR TEMPS TO
CRASH WITH LOWS LIKELY IN THE TEENS...POSSIBLE SINGLE DIGITS FAR
WEST.
&&
.LONG TERM...
DEEP CYCLONE OVR SW QB WILL BE LIFTING AWAY FM THE AREA TO START
THIS PD. HWVR VEERED FLW UPSTREAM AND UNSEASONABLY COLD AIR FOR THIS
TIME OF YEAR WILL BE POURING SEWD IN ITS WAKE. MODEL DERIVED LL FLW
TRAJECTORIES CONT TO LOOK UNFAVORABLE THU W/SHRT 250 DEGREE FETCH
AND WILL CONFINE POPS TO SRN MI COUNTIES. ADDNL VEERING XPCD
OVERNIGHT THU AS MID LVL TROUGH DEEPENS FURTHER OVR NEW ENGLAND AND
THIS SHLD ALLOW LK EFFECT SNOW TO EXPAND DOWN INTO FAR NRN IN.
ACCUMULATION POTENTIAL LOOKS BEST LT THU NIGHT AND FRI FM BERRIEN
EWD THROUGH ST JOE COUNTY MI W/MORE FVRBL 290 DEGREE FETCH AND LWR
20 DELTA-T. BUT THAT SAID...INTRUDING ARCTIC AIRMASS IS EXTREMELY
DRY AND WITHOUT ANY SYNOPTIC MSTR INPUT ALOFT SUGGESTS OVERALL LK
RESPONSE WILL LIMITED.
PACIFIC ENERGY EPAC RIDGING PROBLEMATIC NXT WEEKEND W/TWO SYSTEMS OF
NOTE...ONE SAT AND THE OTHER FOLLOWING SYS TWD MON. RETREATING
ARCTIC RIDGE FRI WILL MOST CERTAINLY RETARD PCPN DVLPMNT TWD SAT AND
SEE LTL REASON TO STRAY FM GOING LOW CHC POP MENTION. TIMING OF
SECONDARY SYS UNCERTAIN AND W/A LACK OF MED RANGE CONSENSUS WILL
KEEP DY7 PD DRY FOR NOW.
VRY COLD TEMPS TO START WILL MODERATE INTO THE WEEKEND BFR FALLING
BACK TO WELL BLO NORMAL AGAIN EARLY NXT WEEK.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY
NIGHT FOR INZ003>009-012>018-020-022>027-032>034.
WINTER WEATHER ADVISORY FROM 1 PM EST /NOON CST/ THIS AFTERNOON
TO 10 PM EST /9 PM CST/ THIS EVENING FOR INZ008-009-012>018.
WINTER WEATHER ADVISORY FROM 1 PM EST /NOON CST/ THIS AFTERNOON
TO 1 AM EST /MIDNIGHT CST/ WEDNESDAY FOR INZ003>007.
MI...HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY
NIGHT FOR MIZ077>081.
WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 1 AM EST
WEDNESDAY FOR MIZ077>081.
OH...HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY
NIGHT FOR OHZ001-002-004-005-015-016-024-025.
WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 10 PM EST
THIS EVENING FOR OHZ004-005-015.
WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 1 AM EST
WEDNESDAY FOR OHZ001-002.
LM...GALE WARNING FROM 10 PM THIS EVENING TO 7 PM EST THURSDAY FOR
LMZ043-046.
&&
SHORT TERM...JC
LONG TERM...T
AVIATION...LOGSDONHazardous weather outlook, Dec 8, 8:42 AM EST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NORTHERN INDIANA 842 AM EST TUE DEC 8 2009 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-091245- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 842 AM EST TUE DEC 8 2009 /742 AM CST TUE DEC 8 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW WILL DEVELOP ACROSS THE AREA FROM WEST TO EAST LATE THIS MORNING INTO EARLY AFTERNOON. A PERIOD OF MODERATE SNOW IS POSSIBLE ALONG AND NORTH OF A WINIMAC TO PAUDLING LINE LATE THIS AFTERNOON INTO EARLY EVENING BEFORE THE RAIN BEGINS TO CHANGE TO RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG COLD FRONT WILL BLAST ACROSS THE AREA WEDNESDAY MORNING WITH VERY WINDY CONDITIONS DEVELOPING AND SHARPLY COLDER TEMPERATURES EXPECTED WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-091245- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 842 AM EST TUE DEC 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SOUTHEAST GALES TO 35 KNOTS WILL DEVELOP THIS EVENING...CREATING LARGE WAVES AND POSING A RISK FOR SMALL CRAFT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEST TO SOUTHWEST GALES TO 45 KNOTS WILL CONTINUE THROUGH THURSDAY EVENING WITH STORM FORCE WINDS POSSIBLE WEDNESDAY AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 4:57 AM EST | Winter Weather Advisory | IWX | Branch, Cass, Hillsdale, Saint Joseph | 9 hr |
| Dec 8, 6:40 PM EST | Winter Weather Advisory | IWX | Branch, Cass, Hillsdale, Saint Joseph | 6 hr |
| Dec 8, 4:30 AM EST | Gale Warning | IWX | 29 hr |
Nearby
Wind Advisories in Indiana, 2009Wind Advisories in Ohio, 2009Wind Advisories in Michigan, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.